Texas, 2003

Damaging Wind in Texas, April 23, 2003

April 23, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 23, 11:05 PM CST, 15 minutes earlier.

Area forecast discussion, Apr 23, 11:05 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 AM CDT THU APR 24 2003

HAVE UPDATED THE ZONES TO REFLECT CURRENT SEVERE THUNDERSTORM
WATCH OUT FOR NE TX/MCCURTAIN COUNTY OK/SW AR/NW LA UNTIL 9Z.

15

.SHV...NONE.
Hazardous weather outlook, Apr 23, 11:00 AM CST, 12 hours 20 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED APR 23 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
DECENT MOISTURE...COMBINED WITH DAYTIME HEATING...AND UPPER LEVEL
DISTURBANCES WILL PROVIDE SCATTERED THUNDERSTORM ACTIVITY...ACROSS
THE AREA THIS AFTERNOON AND INTO THE EVENING HOURS.  SEVERE WEATHER
IS POSSIBLE THIS AFTERNOON...BUT WILL BE LIMITED IN LOUISIANA AND
ARKANSAS...DUE TO WARM AIR IN THE MID LEVELS.  A BETTER THREAT FOR
SEVERE WEATHER WILL BE TONIGHT...AS A STRONG UPPER LEVEL LOW MOVES
INTO THE PLAINS...HELPING TO DESTABILIZE THE AREA.  THE MAIN SEVERE
WEATHER THREAT THIS AFTERNOON WILL BE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
STRONG SURFACE HEATING AND AN APPROACHING DRY LINE WILL RESULT IN
SCATTERED MAINLY AFTERNOON THUNDERSTORM DEVELOPMENT ACROSS MOST OF
THE FOUR STATE AREA ON THURSDAY. SOME OF THESE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BOTH POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EVENING...AND
POSSIBLY EVEN AFTER MIDNIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL
SHIFT NORTHWARD ACROSS THE FOUR STATE AREA WITH TIME.

In the hours before

Local storm report, Apr 23, 7:12 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
812 PM CDT WED APR 23 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0748 PM    BLANCHARD                 LA   .75 INCH HAIL
04/23/03   CADDO                          REPORTED BY LAW
                                          ENFORCEMENT.

The radar

The Shreveport radar (KSHV), 95 km away, was scanning. The volume nearest the first event began at 05:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Upshur

When
April 23, 11:20 PM CST
Where
Upshur County, Glenwood
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
32.633, -94.833

Several large trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349573.